MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS PUMP MODULE SMARTSITE INFUSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10013072
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd alaris pump module smartsite infusion set had component separation.The following information provided by the initial reporter with the verbatim: issue description quality issue ¿ broken (out of box) no patient or user injury reported.Rn was placing the line in the alaris pump the line snapped below chamber- luckily line was just filed with normal saline.The second sample was when rn was trying to switch from n/s bag to chemo bag before connecting to chemo -line snapped below chamber.Occurrences 2.
 
Additional Manufacturer Narrative
D.4.Medical device expiration date: unknown h.4.Device manufacture date: unknown h3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
The customer originally reported an issue with a 2420-0007 material (no lot), but returned two samples just from the drip chamber up, no other tubing.The return also included the label for the material, which was of material 10013072 and lot 22115368.The reported material was updated to 10013072 based on the samples that were submitted.This investigation is for material 10013072 lot 22115368.Verbatim from customer: rcc received complaint via email.Email(s) attached.Issue description quality issue ¿ broken (out of box) no patient or user injury reported.Rn was placing the line in the alaris pump the line snapped below chamber- luckily line was just filed with normal saline.The second sample was when rn was trying to switch from n/s bag to chemo bag before connecting to chemo -line snapped below chamber.Occurrences 2.Samples available yes, quantity: 2.Mon (b)(6) 2023 3:47 pm.Could you please provide batch number? ref#(b)(4) and lot #(10)230055525.
 
Additional Manufacturer Narrative
The customer originally reported an issue with a 2420-0007 material (no lot), but returned two samples just from the drip chamber up, no other tubing.The return also included the label for the material, which was of material 10013072 and lot 22115368.The reported material was updated to 10013072 based on the samples that were submitted.This investigation is for material 10013072 lot 22115368.The samples were visually examined, and the failure of separation below the drip chamber was verified.Further analysis under a microscope found there to be insufficient solvent on both drip chambers.Device history record review for model 10013072 lot number 22115368 was performed.The search showed that a total of (b)(4) units in 1 lot number was built on 23nov2022.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.Investigation by the manufacturing facility found the root cause for insufficient solvent on the drip chamber to be incorrect assembly due to personnel not following procedure.A quality alert was displayed on (b)(6) 2023, to the manufacturing focused team (manufacturing, process and quality operations) to reinforce proper procedure to prevent sending defective parts to our customers.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Your assistance in this matter has been helpful in trend identification and supporting our commitment to continuous quality improvement.

Brand Name
BD ALARIS PUMP MODULE SMARTSITE INFUSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
jennifer suh
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key17786026
Report Number9616066-2023-01913
Device Sequence Number17705431
Product Code FPA
UDI-Device Identifier07613203021210
UDI-Public(01)07613203021210
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022209
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date11/17/2025
Device Catalogue Number10013072
Device Lot Number22115368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2023
Supplement Date Received by Manufacturer12/13/2023
Initial Report FDA Received Date09/20/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown